Bad Taste in Mouth From GERD?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pinch weasel
Regular Member


Date Joined Sep 2010
Total Posts : 33
   Posted 2/24/2011 11:40 PM (GMT -6)   
I have GERD and have been taking Protonix for 4 months and it has really helped. I can eat most foods now. But for the past few weeks I have been getting this sour taste in my mouth that gets worse after eating or drinking. Could this be acid reflux that is getting into my mouth? It makes my cheeks hurt so bad. What could this be? confused confused

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 2/25/2011 1:00 PM (GMT -6)   
Hi pinch weasel,

Those of us with reflux generally attribute anything that happens in our upper GI tract to GERD! It certainly seems reasonable that you might be getting sour taste from reflux. You said the Protonix is working well...another thing that makes sour tastes is bile reflux. it wouldn't respond to PPI's, so it's a possibility.

I'm not a doctor, so you can take my opinion with a grain of salt! I suggest you give a call and see what your GI or PCP has to say.

Sorry I'm not much help!
Take care,
Denise

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5029
   Posted 2/28/2011 7:16 AM (GMT -6)   
Nasty taste can be from bile. The refluxate may contain varying concentrations of acid, pepsin, gas, or contents of duodenal reflux (such as bile acid and pancreatic enzymes).

Does reflux occur after everything you eat or drink, or is there a possibility it is triggered by specific foods or groups of foods? If you have food triggers you should keep a food log with date, time and reactions. Some of us have specific food intolerances/sensitivities. We live just fine with our acid controlled by medication, but we have to avoid the food triggers that make the stomach heave it back up.
Alcie
 
 

pinch weasel
Regular Member


Date Joined Sep 2010
Total Posts : 33
   Posted 2/28/2011 7:12 PM (GMT -6)   
The nasty taste happens after each meal but gets worse on an empty stomach. Could it be that my ppi med is too strong for me now and that I have healed some? My GI appt isn't for 2 more weeks and it is so uncomfortable. I started taking Protonix every other day and the nasty taste doesn't happen when I don't take Protonix but then I get reflux more easily. I have been taking Zantac but it doesn't work as well. I feel like I am in a no win situation. Thanks for your information and suggestions.

miketx
Regular Member


Date Joined Feb 2011
Total Posts : 46
   Posted 2/28/2011 9:09 PM (GMT -6)   
That bad taste is my primary symptom. I get heartburn from time to time, but the main thing I notice is a bad taste in my mouth. FWIW, it doesn't affect my vocal chords, make me cough or wheeze, cause pain, or give me any of the other symptoms commonly associated with LPR. Two doctors have diagnosed it as GERD, though. I've had the bad taste with and without PPIs, though PPIs seem to help overall.

Candybia
Regular Member


Date Joined May 2010
Total Posts : 115
   Posted 3/1/2011 7:59 AM (GMT -6)   
I also have a sour and acid taste in my mouth with a white tongue,especially at morning and also during the night.I don't Know what it is becasue my Ph Impedance test did not show a pathological GERD; it may be a functional desorder...
Jatal hernia,gastritis GERD
 
 
 
Martina from Italy.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 4:36 PM (GMT -6)
There are a total of 3,006,192 posts in 329,313 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
350 Guest(s), 7 Registered Member(s) are currently online.  Details
Kent M., sandyfeet, Michael_T, Admin, Sherrine, 61Impala, Envsciguy